Mississippi, 2008

Damaging Winds in Mississippi, December 27, 2008

December 27, 2008 · NWS JAN · 2 events in 2 counties and zones

A line of thunderstorms moved across the region during the evening of the 27th. A few of the storms produced strong winds with a couple reaching severe limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of thunderstorms moved across the region during the evening of the 27th. A few of the storms produced strong winds with a couple reaching severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 27, 7:53 PM CST, 2 minutes earlier.

Area forecast discussion, Dec 27, 7:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CST SAT DEC 27 2008

.DISCUSSION...PREVIOUS FORECAST FOR ACTIVE WEATHER IS GOING PRETTY
MUCH AS PLANNED. COLD FRONT NOW LOOKS TO EXTEND FROM NEAR
EUPORA...TO BENTONIA...TO PORT GIBSON...TO NATCHEZ. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE OCCURRING JUST ALONG (BUT MAINLY
BEHIND) THE BOUNDARY. SYNOPTIC FORCING IS MOSTLY SWINGING WELL NORTH
OF THE REGION...BUT WHAT UPPER LEVEL FORCING REMAINS IS LINKING UP
WITH MARGINAL INSTABILITY AND WIND SHEAR TO PRODUCE SOME
POTENT-LOOKING BOWING SEGMENTS RECENTLY ALONG THE I-55 CORRIDOR IN
THE NORTHERN PORTION OF THE CWA. THINKING IS THAT THIS SORT OF
ACTIVITY WILL TEND TO BE LIMITED TO MY NORTHEAST CORNER OF THE CWA
OVER THE NEXT HANDFUL OF HOURS...WITH LESSENING SHEAR AND
INSTABILITY FURTHER SOUTH PRODUCING LESS OF A THREAT FOR SIGNIFICANT
WEATHER. THE PREVIOUSLY-ANTICIPATED WEAKENING TREND OF ACTIVITY
LATER TONIGHT STILL LOOKS VALID...WITH THE CURRENT BAND OF SHOWERS
AND THUNDERSTORMS EXPECTED TO BECOME RATHER DISORGANIZED BY THE TIME
IT REACHES SOUTHEAST MISSISSIPPI SOMETIME AFTER MIDNIGHT.

I HAVE MADE SOME ADJUSTMENTS TO ZONES TO CAPTURE TIMING OF PRECIP AS
PRECISELY AS I CAN MANAGE. ALSO HAVE EXPIRED THE LAKE WIND ADVISORY
AND WIND ADVISORY A LITTLE EARLY. NON-THUNDERSTORM WINDS HAD ALREADY
TRENDED BELOW CRITERIA IN ALL AREAS...ALTHOUGH WINDS ASSOCIATED WITH
THUNDERSTORMS WILL MEET CRITERIA IN SOME CASES AND WILL BE HANDLED
WITH CONVECTIVE STATEMENTS. UPDATED FORECASTS AND GRIDS OUT THE
DOOR. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...IT HAS BEEN A VERY WARM AND VERY WINDY DAY ACROSS THE
ARKLAMISS. NUMEROUS WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN
RECORDED ALONG AND WEST OF I 55 TODAY WITH MANY LOCATIONS ACROSS ERN
MS SEEING WIND GUST OF 35-40 MPH. IN ADDITION TO THE WINDS RECORD
HIGHS HAVE BEEN SET AT NUMEROUS SITES. THE ENTIRE AREA HAS GOTTEN
INTO THE UPPER 70S AND EVEN LOWER 80S.

AS FOR TONIGHT NOTHING HAS REALLY CHANGED IN THE THINKING. THE
SYNOPTIC PATTERN IS STILL SUCH THAT THE RIDGE IS IN CONTROL OVER THE
SERN CONUS WHILE THE S/W MOVING THROUGH THE PLAINS IS BEGINNING TO
PULL OFF TO THE NE. THE SFC LOW CONTINUES TO TRACK TO THE NNE WITH
AN ASSOCIATED COLD FRONT EXTENDING SW INTO NWRN LA AND ERN TX. THE
MDLS ARE STILL IN GOOD AGREEMENT WITH THE SFC LOW PULLING OF QUICKLY
TO THE NE WITH THE FRONT SLOWLY PUSHING THROUGH TONIGHT. BY 6AM
TOMORROW THE COLD FRONT MAY STILL BE DRAPED ACROSS SERN MS AND INTO
SRN LA. SHRA AND TSRA WILL BE POSSIBLE ALONG AND SLIGHTLY BEHIND THE
FRONT BUT WE ARE NOT EXPECTING TOO MUCH OUT AHEAD OF THE FRONT. THE
FRONT WILL FINALLY REACH THE NWRN REACHES OF THE CWA BY 0-1Z WITH
RAIN LIKELY COMING TO AN END A FEW HRS BEFORE MIDNIGHT. AROUND THE
METRO MAY NOT REACH THE AREA UNTIL 4-5Z WITH RAIN POSSIBLY
CONTINUING UNTIL 10Z.

AS FOR THE STRONG/SEVERE ASPECT OF THIS SYSTEM...THERE IS STILL A
SLIGHT RISK FOR SEVERE STORMS ACROSS THE NWRN HALF OF THE CWA WITH
THE GREATEST POTENTIAL IN THE DELTA. NUMEROUS FEATURES ARE COMING
TOGETHER TO HELP KEEP THE SEVERE RISK DOWN. THERE IS A STOUT CAP DUE
TO WARMING IN THE MID LEVELS. ALSO DRIER LL AIR HAS BEEN WORKING IN
FROM THE SOUTH AND THIS IS HURTING THE INSTABILITY. AT THE SAME TIME
SOME OF THE SYNOPTIC FEATURES HAVE NEVER BEEN FAVORABLE WITH RATHER
HIGH H5 HEIGHTS AND HIGH SFC PRESSURES. THE KINEMATIC HAVE NEVER
REALLY BEEN IN QUESTION WITH QUITE A BIT OF SHEAR OUT THERE BUT
THERE MAY ACTUALLY BE TOO MUCH SHEAR FOR THE LACK OF INSTABILITY
THAT WE HAVE. THINGS LOOK TO GET EVEN MORE HOSTILE FOR SVR WEATHER
THE FURTHER EAST AND SOUTH YOU GO. ALL OF THAT SAID A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE STILL WITH MAINLY A DAMAGING WIND RISK
AND THE OUTSIDE CHANCE OF SEEING A TORNADO OR TWO ACROSS THE NW.
ONLY EXPECTING A FEW STRONG TSRA ACROSS THE SE. ALL SVR/STRONG
POTENTIAL SHOULD COME TO AN END A FEW HRS BEFORE SUNRISE.

AS FOR WINDS...LL WINDS WILL REMAIN QUITE HIGH AND THIS SHOULD KEEP
THINGS RATHER BREEZY ESPECIALLY ACROSS THE NW. WITH THIS WE HAVE
DECIDED TO EXTEND THE WND/LAKE WND ADV'S TILL 3Z.

SUN THROUGH TUE MORNING THINGS WILL BEGIN TO GET A LITTLE MORE
QUITE. THERE WILL STILL BE RAIN CHANCES ACROSS THE SRN HALF SUN AND
SUN NIGHT AS THE FRONT REMAINS STALLED ACROSS SRN MS/LA. ISENTROPIC
LIFT WILL OCCUR DURING THAT 18-24 TIMES FRAME A LIGHT SHRA WILL BE
POSSIBLE. BY EARLY MON THE FRONT WILL GET ANOTHER PUSH SWRD AND MOVE
INTO THE GULF. THIS WILL ALLOW ALL RAIN CHANCES TO COME TO AN END
AND SKIES TO FINALLY CLEAR OUT COMPLETELY. HIGH PRESSURE WILL MOVE
OVER THE AREA WITH EVERYONE FINALLY SEEING LOWS TUES MORNING CLOSER
TO NORMAL.

LONGER TERM...NO CHANGES MADE TO THE EXTENDED WITH THE EXCEPTION OF
LOWERING LOWS SAT MORNING DUE TO DECENT AGREEMENT B/T THE MDLS WITH A
COOLER AIR MASS MOVING IN. OUT SIDE OF THAT EVERYTHING REMAINS THE
SAME AND THE PREVIOUS DISCUSSION PERTAINING TO THE FCST FOR TUE
THROUGH FRI WILL BE APPENDED. /CAB/

EXPECT DRYING/COOLING TREND OF THE PACIFIC AIR MASS WILL MODERATE
QUITE QUICKLY BY THE MIDDLE OF THE WEEK...WHEN A RATHER SHALLOW
RETURN FLOW DEVELOPS AHEAD OF A MINOR UPPER TROUGH RACING THROUGH A
CONUS ZONAL FLOW PATTERN. A WEAK SHORT WAVE SHOULD DROP THROUGH THE
REGION ON LATE WEDNESDAY INTO THURSDAY WITH SOME RAIN CHANCES.

A STRONG UPPER TROUGH WILL PUSH INTO THE PLAINS ON FRIDAY. THIS WILL
PUSH A FRONTAL SYSTEM INTO THE LOWER MISSISSIPPI VALLEY FOR FRIDAY
THE 2ND. INSTABILITY WILL BE LIMITED FOR SHOWERS ONLY.  THE UPPER
TROUGH WILL PASS OVER THE REGION FOR FRIDAY NIGHT INTO
SATURDAY...WHICH WILL PROVIDE A COOLING TREND FOR MOST OF THE
WEEKEND. THIS WAS REFLECTED BY THE EUROPEAN MODEL. THE GFS WAS
FARTHER SOUTH WITH THE CLOSED UPPER LOW AND MORE AMPLIFIED.

AFTER THE NEAR RECORD WARMTH OF THIS WEEK AND TRENDS TOWARD PACIFIC
AIRMASS INTRUSIONS...WILL CONTINUE TO LEAN TOWARD THE WARMER MEX MOS
FOR NEXT WEEK AND THEN SEASONAL ENSEMBLE MEAN MOS NUMBERS FOR THE
FIRST FEW DAYS OF 2009. /17/

&&

.AVIATION...CIGS AND VSBYS WILL LOWER AS A LINE OF TSTMS MOVES INTO
THE AREA THIS EVENING...RESULTING IN IFR...LOCALLY LIFR...CIGS AND
VSBYS IN PERIODS OF HEAVIER THUNDERSTORMS. SEVERE STORMS WILL BE
POSSIBLE WITH WIND GUSTS UP TO 60 KTS. THE FRONT WILL MOVE INTO THE
DELTA REGION AROUND 7 PM AND TRACK TO THE EAST ACROSS THE
REGION...EXITING THE SERN MS CORNER AROUND SUNRISE SUNDAY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  59  43  63 /  99  35  46   2
MERIDIAN      54  59  41  61 /  97  54  60  16
VICKSBURG     50  59  43  62 / 100  20  26   0
HATTIESBURG   56  61  49  64 /  78  69  62  18
NATCHEZ       50  59  42  59 /  98  40  53   4
GREENVILLE    47  56  39  61 / 100   5  10   0
GREENWOOD     48  56  37  62 / 100  11  15   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Dec 27, 3:17 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST SAT DEC 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-053-059-060-282130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
317 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WIND GUSTS AND POSSIBLY A FEW TORNADOES. THE LINE OF STORMS WILL
MOVE INTO THE DELTA REGION AROUND 6 PM FOR A CHANCE OF SEVERE STORMS
OVER AREAS ALONG AND WEST OF A LINE FROM GRENADA TO NATCHEZ THROUGH
11 PM.

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL
BE POSSIBLE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 9 PM.

A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL
TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW
IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE
RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT
PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN
STRONG AND GUSTY WINDS OVER THE ARKLAMISS.

SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER
THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY
THROUGH FRIDAY.

MSZ043-048-049-054-055-061-062-282130-
MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-FRANKLIN MS-LINCOLN-
317 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF MISSISSIPPI
TONIGHT AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION. THE
PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS. THE TORNADO
RISK WILL BE LOWER THE FARTHER EAST YOU GO BUT ONE OR TWO TORNADOES
CAN NOT BE RULED OUT...ESPECIALLY WEST OF INTERSTATE 55.

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL
BE POSSIBLE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 9 PM.

A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL
TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW
IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE
RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT
PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN
STRONG AND GUSTY WINDS OVER THE ARKLAMISS.

SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER
THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY
THROUGH FRIDAY.

MSZ028>033-037>039-044>046-050>052-056>058-063>066-072>074-282130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
317 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST MISSISSIPPI
TONIGHT AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION. THE
PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS.

SUSTAINED SOUTH WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS APPROACHING
35 MPH WILL BE POSSIBLE THROUGH THE EVENING. A LAKE WIND ADVISORY IS
IN EFFECT UNTIL 9 PM.

A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL
TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW
IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE
RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT
PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN
STRONG AND GUSTY WINDS OVER THE ARKLAMISS.

SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER
THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY
THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Dec 27, 6:12 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST SAT DEC 27 2008

ARZ075-LAZ008-009-MSZ018-019-025-034-035-040-041-047-280110-
CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-WARREN MS-BOLIVAR MS-
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
ISSAQUENA MS-
612 PM CST SAT DEC 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS MOVING ACROSS THE DELTA REGION OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI THIS
EVENING.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ISSAQUENA...SHARKEY...HUMPHREYS...WASHINGTON...LEFLORE...
SUNFLOWER...SOUTHEASTERN BOLIVAR...NORTHWESTERN WARREN AND
SOUTHEASTERN CHICOT COUNTIES...AND EAST CARROLL AND WEST CARROLL
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

WILKINSON
Special weather statement, Dec 27, 6:15 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST SAT DEC 27 2008

LAZ015-016-023>026-280115-
RICHLAND LA-TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
MADISON LA-
615 PM CST SAT DEC 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 45 MPH
WINDS WAS LOCATED FROM WARDEN TO 35 MILES WEST OF LARTO AT 615 PM
CST...MOVING EAST AT 45 MPH THROUGH PORTIONS OF NORTHEAST LOUISIANA
ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MADISON...FRANKLIN...CONCORDIA...CATAHOULA...TENSAS AND
EASTERN RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

BYB
Special weather statement, Dec 27, 7:18 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CST SAT DEC 27 2008

LAZ016-MSZ026>029-035>037-040>043-047>049-053-280220-
CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-MADISON MS-GRENADA MS-
WEBSTER MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
718 PM CST SAT DEC 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS MOVING ACROSS THE MISSISSIPPI DELTA REGION THIS EVENING.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SHARKEY...WESTERN
ATTALA...HUMPHREYS...HOLMES...MONTGOMERY...CARROLL...WESTERN
WEBSTER...GRENADA...MADISON...WARREN...WEST CENTRAL RANKIN...HINDS
AND NORTHEASTERN CLAIBORNE COUNTIES...AND EASTERN MADISON PARISH
SHOULD MONITOR THESE STORMS CLOSELY THROUGH 815 PM.

WILKINSON
Special weather statement, Dec 27, 7:22 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CST SAT DEC 27 2008

LAZ024>026-MSZ053-054-059>062-280220-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-
FRANKLIN MS-LINCOLN MS-ADAMS MS-COPIAH MS-
722 PM CST SAT DEC 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 45 MPH
WINDS WAS LOCATED ACROSS EASTERN LOUISIANA AND SPREADING INTO
SOUTHWEST MISSISSIPPI.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN COPIAH...ADAMS...NORTHWESTERN LINCOLN...FRANKLIN...
CLAIBORNE AND JEFFERSON COUNTIES...AND CONCORDIA...SOUTH CENTRAL
CATAHOULA AND SOUTHEASTERN TENSAS PARISHES SHOULD MONITOR THESE
STORMS CLOSELY THROUGH 815 PM.

WILKINSON

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km away, was scanning. The volume nearest the first event began at 01:54 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
December 27, 7:55 PM CST
Where
Carroll County, 0.58 mi E of Black Hawk
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.330, -90.010

A couple trees were blown down along Highway 17.

Thunderstorm Wind, Montgomery

When
December 27, 8:15 PM CST
Where
Montgomery County, 2.71 mi W of Sawyer
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.517, -89.767

A few trees were blown down along I-55.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142261, 142262.